MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.25 x 20mm synergy drug-eluting stent was selected for use.However, when the physician attempt to insert the stent, the shaft broke in half.The device was never entered into the patient's body.There were no patient complications reported and the patient was okay.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.25 x 20mm stent delivery system was returned for analysis.The distal end of the device including the lasercut hypotube, the midshaft, the polymer shaft, the balloon and the stent were not returned.The crimped stent outer diameter could not be measured as the distal end of the device containing the crimped stent was not returned.The maximum stent profile was within maximum crimped stent profile measurement.A visual and tactile examination of the hypotube found multiple hypotube kinks and a break 234mm distal to the distal end of the strain relief.Multiple kinks were also noted.A visual examination of the outer and inner lumen and mid-shaft section found no issues.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9147976
Report Number2134265-2019-11922
Device Sequence Number19497203
Product Code NIQ
UDI-Device Identifier08714729840145
UDI-Public08714729840145
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0023576506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1